Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Apr 21, 2021, 7:31 PM EDT for Wells County, Indiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2021, 7:31 PM EDT (23:31 UTC)
- Expired
- Apr 21, 2021, 8:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Northern Indiana
County Wells County, IN
The radar
The Northern Indiana radar (KIWX), 71 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -99 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
610
WWUS83 KIWX 212331
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
731 PM EDT Wed Apr 21 2021
INZ026-220000-
Wells-
731 PM EDT Wed Apr 21 2021
...A SNOW SQUALL WILL AFFECT NORTHEASTERN WELLS COUNTY...
At 731 PM EDT, a snow squall was located near Markle, or near Ossian,
moving southeast at 25 mph.
Winds in excess of 30 mph are possible with this squall.
Locations impacted include...
Bluffton, Ossian, Markle, Zanesville, Uniondale, North Oaks, Tocsin,
Kingsland and Murray.
This includes Interstate 69 in Indiana near mile marker 293.
Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.
&&
LAT...LON 4081 8534 4092 8533 4092 8526 4087 8507
4080 8507 4070 8517
TIME...MOT...LOC 2331Z 312DEG 23KT 4084 8527
$$
BrownWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Apr 21, 7:24 PM EDT, 7 minutes earlier.
Area forecast discussion, Apr 21, 7:24 PM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
724 PM EDT Wed Apr 21 2021
.SYNOPSIS...
Issued at 317 PM EDT Wed Apr 21 2021
Scattered snow showers are expected into this evening with times
of rain, graupel, and some small hail possibly mixing in. Lows
tonight will once again be well below freezing before warmer
weather returns Thursday into Friday.
&&
.SHORT TERM...(This Evening through Thursday)
Issued at 317 PM EDT Wed Apr 21 2021
With a trough overhead, an area of vorticity swings through the area
this afternoon. Surface temperatures that warm into the 30s with a
few sites reaching 40 degrees will collaborate with anomalous 850
Ts between -6 and -10C to allow for some nearly dry adiabatic
lapse rates up to 4 km this afternoon. Showers will be able to
produce snow and some rain at times, but some graupel or hail is
possible with the strong lapse rates. Some gusty winds 30 to 40
mph could be brought down to the surface in some of the stronger
cells in this sort of squally set up with quick alterations in
visibility also possible. Also could see some thunder before
sunset.
The final spoke in the trough pushes through late tonight/early
Thursday as high pressure edges in, but moisture will be dissipating
ahead of that so will keep the area free of precip during that time.
With the drying out trend tonight and the cold air aloft, another
night with below freezing temperatures is expected as temperatures
drop down into the 20s. For what it's worth, we're forecasting a low
tonight of 27 for FWA that would tie the record low of 27 set on
1986. Areas west of IN-15 are expected to be a little warmer and so
have SBN at 28 degrees as opposed to its record low of 20 from
1936.
&&
.LONG TERM...(Thursday Night through Wednesday)
Issued at 317 PM EDT Wed Apr 21 2021
Temperatures are able to recover Thursday as some warm air advection
begins to come in on the northern and western side of an approaching
high pressure system and 850 Ts warm to -2C. Even still,
temperatures are projected at about 10 degrees below normal. High
pressure and increased ridging should also serve to keep Thursday
dry. Continued warming ensues on Friday with a warm front moving
through the area. Believe it or not, but highs are expected to reach
around 60 degrees on Friday with mixing up to 850 mb where
temperatures around 0C reside.
Precipitation moves back into the picture initially as a result of a
warm advection wing out in front of the approaching low pressure
system Friday night. Models show varying degrees of columnar
moisture within this wing and area of isentropic lift, but will hold
onto a 15-20% 6hr PoP in our west for 18z to 00z time frame
Friday evening. Will then slowly increase PoPs trending towards
the best chance for precipitation being during the Saturday, but
shower chances Friday night may be more of the spotty nature. As
the low arrives, it contains a good amount of upper level support,
but the moisture appears to be lacking with the track of the low
to our south. Initial estimates look to bring 0.5-0.75" of rain
with the highest amounts in southern areas from this system.
High pressure follows Saturday's system for Sunday starting another
dry spell into Tuesday night. Temperatures trend warmer during this
time span reaching the low 70s for Monday and, with a warm front
moving through, the 80s for Tuesday, which is 15 to 20 degrees above
normal.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 715 PM EDT Wed Apr 21 2021
A stable marine layer can be seen pushing inland toward KSBN on
satellite. This will work to suppress cloud cover and diminish
wind gusts. Precipitation is passing south and north of KFWA as of
this writing, with clear radar trends upstream of the terminals.
As a result, diurnally-driven showers are expected to end
resulting in dry conditions for the forecast period. Skycover is a
bit uncertain tonight with plenty of cumulus noted on satellite,
but this activity should fade with the setting sun. Regardless,
there is high confidence in VFR conditions. Wind gusts return
tomorrow
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Freeze Warning until 8 AM EDT /7 AM CDT/ Thursday for INZ003>009-
012>018-020-022>027-032>034.
MI...Freeze Warning until 8 AM EDT Thursday for MIZ077>081.
OH...Freeze Warning until 8 AM EDT Thursday for OHZ001-002-004-005-
015-016-024-025.
LM...NONE.
&&
SYNOPSIS...Steinwedel/Roller
SHORT TERM...Roller
LONG TERM...Roller
AVIATION...Brown
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Apr 21, 3:32 PM EDT, 3 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 332 PM EDT Wed Apr 21 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-221945- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 332 PM EDT Wed Apr 21 2021 /232 PM CDT Wed Apr 21 2021/ ...FREEZE WARNING IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THURSDAY... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-221945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 332 PM EDT Wed Apr 21 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time.
In the hours before
Special weather statement, Apr 21, 3:55 PM EDT, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Northern Indiana
355 PM EDT Wed Apr 21 2021
INZ018-026-027-OHZ015-024-212030-
Adams-Wells-Allen-Van Wert-Paulding-
355 PM EDT Wed Apr 21 2021
...A SNOW SQUALL WILL AFFECT SOUTHEASTERN ALLEN...NORTHEASTERN
WELLS...NORTHERN ADAMS...SOUTHWESTERN PAULDING AND NORTHWESTERN VAN
WERT COUNTIES...
At 354 PM EDT, a snow squall was located along a line extending from
near Monroeville to near Markle. Movement was southeast at 20 mph.
Winds in excess of 30 mph are possible with this squall.
Locations impacted include...
Van Wert, Bluffton, Decatur, Ossian, Monroeville, Markle, Convoy,
Monroe, Middletown, Middlebury, Preble, Zanesville, Dixon, Uniondale,
Scott, Haviland, Vera Cruz, Yoder, Edgerton In Allen County and
Murray.
This includes Interstate 469 between mile markers 1 and 2, between
mile markers 4 and 6, and between mile markers 9 and 18.
Visibilities will drop quickly to less than a quarter of a mile in
this squall.
Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
may lead to accidents. Consider delaying travel until the squall
passes your location.
&&
LAT...LON 4081 8534 4090 8534 4110 8488 4099 8439
4098 8440 4067 8507
TIME...MOT...LOC 1954Z 296DEG 19KT 4104 8489 4087 8527
BrownSpecial weather statement, Apr 21, 4:39 PM EDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Northern Indiana
439 PM EDT Wed Apr 21 2021
INZ007-009-OHZ001-212115-
De Kalb-Steuben-Williams-
439 PM EDT Wed Apr 21 2021
...A SHOWER WILL AFFECT SOUTHERN STEUBEN...EASTERN DE KALB AND
SOUTHWESTERN WILLIAMS COUNTIES...
At 438 PM EDT, a shower was located near Angola, moving southeast at
25 mph.
Winds in excess of 30 mph and half inch graupel are possible with
this shower.
Locations impacted include...
Angola, Butler, Waterloo, Edgerton, Hamilton, Edon, St. Joe, Edgerton
In Williams County, Columbia, Ashley, Newville, Hudson, Blakeslee,
Alvarado, Pleasant Lake, Hamilton Lake, Moore, Artic, Saint Joe and
Berlien.
This includes the following highways...
Interstate 69 in Indiana between mile markers 335 and 346.
Interstate 80 in Indiana between mile markers 151 and 156.
Interstate 80 in Ohio between mile markers 0 and 1.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
&&
LAT...LON 4150 8467 4143 8475 4143 8480 4137 8481
4129 8489 4155 8516 4171 8485
TIME...MOT...LOC 2038Z 307DEG 20KT 4155 8506
HAIL...0.50IN
WIND...30MPH
BrownSpecial weather statement, Apr 21, 4:41 PM EDT, 2 hours 50 minutes before
Special Weather Statement National Weather Service Northern Indiana 441 PM EDT Wed Apr 21 2021 INZ022-023-212100- Miami-Cass- 441 PM EDT Wed Apr 21 2021 ...A SHOWER WILL AFFECT SOUTHEASTERN CASS AND SOUTHWESTERN MIAMI COUNTIES... At 440 PM EDT, a shower was located near Grissom Afb, moving southeast at 25 mph. Winds in excess of 30 mph and half inch graupel are possible with this shower. Locations impacted include... Grissom Afb, Walton, Lincoln, Galveston, Miami, Wawpecong and Bennetts Switch. Conditions can deteriorate rapidly in winter weather situations. Be prepared for snow or ice covered roads. Slow down and allow extra time when traveling. && LAT...LON 4063 8632 4067 8622 4057 8601 4056 8626 TIME...MOT...LOC 2040Z 315DEG 22KT 4059 8619 HAIL...0.50IN WIND...30MPH Brown
Special weather statement, Apr 21, 7:11 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Northern Indiana
711 PM EDT Wed Apr 21 2021
INZ026-027-212330-
Adams-Wells-
711 PM EDT Wed Apr 21 2021
...A SNOW SQUALL WILL AFFECT EAST CENTRAL WELLS AND CENTRAL ADAMS
COUNTIES...
At 709 PM EDT, a snow squall was located over Monroe, or near Berne,
moving southeast at 45 mph. A trained spotter reported slippery road
conditions on Highway 124.
Winds in excess of 30 mph are possible with this squall.
Locations impacted include...
Berne, Monroe, Peterson, Curryville and Craigville.
Visibilities will drop quickly to less than a quarter of a mile in
this squall.
Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.
&&
LAT...LON 4075 8515 4083 8507 4076 8480 4057 8480
4057 8481
TIME...MOT...LOC 2309Z 295DEG 39KT 4071 8493
BrownSpecial weather statement, Apr 21, 7:12 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Northern Indiana
712 PM EDT Wed Apr 21 2021
INZ025-212345-
Huntington-
712 PM EDT Wed Apr 21 2021
...A SNOW SQUALL WILL AFFECT NORTHERN HUNTINGTON COUNTY...
At 712 PM EDT, a snow squall was located near Huntington, moving
southeast at 20 mph.
Winds in excess of 30 mph are possible with this squall.
Locations impacted include...
Huntington, Markle, Roanoke, Mahon, Bowerstown and Goblesville.
This includes Interstate 69 in Indiana between mile markers 284 and
292.
Visibilities will drop quickly to less than a quarter of a mile in
this squall.
Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.
&&
LAT...LON 4093 8558 4101 8550 4101 8539 4100 8533
4086 8533 4078 8536
TIME...MOT...LOC 2312Z 302DEG 17KT 4095 8546
BrownSpecial weather statement, Apr 21, 7:31 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
731 PM EDT Wed Apr 21 2021
INZ026-220000-
Wells-
731 PM EDT Wed Apr 21 2021
...A SNOW SQUALL WILL AFFECT NORTHEASTERN WELLS COUNTY...
At 731 PM EDT, a snow squall was located near Markle, or near Ossian,
moving southeast at 25 mph.
Winds in excess of 30 mph are possible with this squall.
Locations impacted include...
Bluffton, Ossian, Markle, Zanesville, Uniondale, North Oaks, Tocsin,
Kingsland and Murray.
This includes Interstate 69 in Indiana near mile marker 293.
Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.
&&
LAT...LON 4081 8534 4092 8533 4092 8526 4087 8507
4080 8507 4070 8517
TIME...MOT...LOC 2331Z 312DEG 23KT 4084 8527
BrownThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 12:39 PM EDT | Special Weather Statement | IWX | LaPorte, Pulaski, Starke, White | 51 min |
| Apr 21, 3:30 PM EDT | Special Weather Statement | IWX | Noble, Whitley | 30 min |
| Apr 21, 3:33 PM EDT | Special Weather Statement | IWX | Grant, Huntington, Wabash | 27 min |
| Apr 21, 3:55 PM EDT | Special Weather Statement | IWX | Adams | 35 min |
| Apr 21, 4:39 PM EDT | Special Weather Statement | IWX | DeKalb | 36 min |
| Apr 21, 4:41 PM EDT | Special Weather Statement | IWX | Howard | 19 min |
| Apr 21, 7:11 PM EDT | Special Weather Statement | IWX | Adams | 19 min |
| Apr 21, 7:12 PM EDT | Special Weather Statement | IWX | Huntington | 33 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.